June 20, 2020 at 11:19 pm #174877
I started taking Vyvanse this winter, and all of the sudden a common thing that happened 8 years ago (last time I took medicine regularly, then I was taking Adderall) has appeared in my life.
I have a sore throat most of the time. I don’t take medicine every day right now and it’s definitely more noticeable the days after I take Vyvanse. I read online and it seems like it could be a rare side effect? Does anyone else relate?
It just seems weird to me that I went from sore throats being a regular part of my life, to them disappearing for 8 years, and now they are back.
June 20, 2020 at 11:22 pm #174878
Just for the background of extent, 8 years ago I was a connoisseur of sore throat drops, I honestly don’t think I’ve bought them in the 8 years I was taking medication unless I was sick, I now have 3 bags in my pantry.
June 23, 2020 at 1:11 pm #176974
You may not be able to tolerate amphetamine-based stimulants well. There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. Maybe try a methylphenidate to see if you can alleviate that side effect? Talk to your prescribing doctor.
ADDitude Community Moderator, Parenting ADHD Coach, Podcaster & Author, Mom to teen w/ ADHD, LDs, and autism
June 24, 2020 at 1:35 am #177157
Thanks for the prescription it helps me
June 25, 2020 at 10:40 am #177398
I have noticed for myself that when my sleep health is not well (either taking meds too late in the day or from bouts of anxiety induced insomnia) I get a sore throat. I supplement with zinc and also have started taking multi omega gummies before bed (best sleep aid I’ve found!) and it helps. Not sure this relates to what your experiencing but thought I’d share.
June 26, 2020 at 5:47 am #177523
July 13, 2020 at 6:40 pm #178701
I took Vyvanse for the first time in December and tried it for two weeks – it dried me up terribly. My throat, mouth, and even eyes were noticably much drier, even when I was drinking the same amount of water as before. It was even uncomfortable when urinating. This is a well known side effect, infact the list of side effects for this medication is long!
You must be logged in to reply to this topic. Login